Q. Following radiation therapy, my mother's skin has become black. Why?

Answered by
Dr. Arun R Kaushik
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 29, 2016

Hello doctor,

My mother is 55 years old. She was diagnosed with right breast carcinoma around 1.5 years back. She was treated with eight sessions of chemotherapy and then, surgery (mastectomy) and again, 25 sessions of radiation therapy. She got the last dose of radiation therapy around four months back. Her skin has become black like burnt skin and it was like that since the last dose of radiation for almost a month. Her black skin has started to rot and it is coming out like blisters. There is burning sensation around that area and it pains like a prick. Is it a normal side effect of radiation therapy? We are giving her pain relievers and dressing the wound daily. What should we do to heal the wound completely? 

#

Hi,

Welcome to icliniq.com.

I understand your concern.

  • This is due to the radiation therapy. It will take some time for the lesions to heal.
  • Daily dressing and pain reliever will help. As her immunity is low because of the radiation, dressing of the wound is essential as chance of infection is high. Also, do not prick the blisters.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Hi doctor,

Can you tell me how much time does it take to heal the lesion usually as per my mother's case? Also, is it normal to have those symptoms after four months of radiation?

#

Hi,

Welcome back to icliniq.com.

  • It is difficult to tell how long it will take, but it takes a long time as the skin is blackened due to the radiation.
  • The symptom starting after four months is a little difficult to explain, but it still can be due to the radiation effect.
  • Also, if she is having some tablets or sometimes a viral infection can also lead to such presentation. But, blackening of the skin is the most common effect of the heat generated during the radiation therapy.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can you help with my daughter's low platelet count?

Query: Hi doctor, My 12 year old daughter was fatigued and had blue blotches over her body. The doctor locally ordered blood tests, and the results showed low platelet count of 50000. They administered Cortisone of 30 mg a day for two weeks, and the count went up to 100000. The doctor reduced Cortisone to...  Read Full »

Dermatitis - a Distressing Disease

Article Overview: This article discusses various phases of dermatitis (also known as eczema) with their causes and management. Read Article


Dr. Suvash Sahu
Dermatologist

Eczema is a group of skin conditions with different causes, but clinically similar presentation. These are defined as a pattern of skin inflammation having characteristic morphologies during its acute, subacute and chronic phases. Phases of Eczema Acute phase. Subacute phase. Chronic phase. ...  Read Article

Kindly explain MR enterography for carcinoma cervix and its management.

Query: Hello doctor, My wife was operated for carcinoma cervix seven years back. No CCRT was given. Four years later, it was relapsed. 22 RT and 5 CT were given. Presently she is under regular follow up. For last two years, she has severe abdomen discomfort, crampy pain, and abdomen fullness. Due to all t...  Read Full »

Also Read


Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
What should I take to relieve Flagyl induced constipation?
Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do...  Read more»
How long should my dad continue the same dosage of medicines after a stent surgery?
Hello doctor, My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is u...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.